Alert archive / Missouri / Special Weather Statements in 2021
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at May 9, 2021, 1:43 AM CDT for 4 counties in Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2021, 1:43 AM CDT (06:43 UTC)
- Expired
- May 9, 2021, 2:30 AM CDT
- In force
- 47 min
- Issued by
- NWS Kansas City, MO
Counties Cooper County, MO, Howard County, MO, Randolph County, MO, Saline County, MO
The radar
The Pleasant Hill radar (KEAX), 148 km from the middle of the area, began a volume at 06:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 6.7 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 377 J/kg
- Mixed-layer CIN
- -170 J/kg
- Mixed-layer LCL
- 1653 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 362 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.0
The text
As transmitted.
846
WWUS83 KEAX 090643
SPSEAX
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
143 AM CDT Sun May 9 2021
MOZ031>033-039-040-045-046-090730-
Carroll MO-Saline MO-Chariton MO-Pettis MO-Randolph MO-Cooper MO-
Howard MO-
143 AM CDT Sun May 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHARITON...SOUTHERN
RANDOLPH...NORTHEASTERN PETTIS...EAST CENTRAL CARROLL...HOWARD...
CENTRAL SALINE AND CENTRAL COOPER COUNTIES UNTIL 230 AM CDT...
At 143 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Brunswick to 11 miles southeast of
Marshall. Movement was east at 45 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Moberly, Marshall, Boonville, Fayette, Slater, Salisbury, Huntsville,
Glasgow, New Franklin, Brunswick, Pilot Grove, Higbee, Keytesville,
Clark, Armstrong, Prairie Home, Gilliam, Nelson, Miami and Renick.
This includes Interstate 70 in Missouri between mile markers 76 and
114.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
central and north central Missouri.
LAT...LON 3925 9232 3925 9243 3898 9257 3891 9250
3876 9258 3892 9324 3944 9321 3948 9230
TIME...MOT...LOC 0643Z 277DEG 40KT 3946 9308 3897 9311
$$
LeightonWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at May 9, 1:01 AM CDT, 42 minutes earlier.
Area forecast discussion, May 9, 1:01 AM CDT, 42 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 101 AM CDT Sun May 9 2021 .Discussion... Issued at 300 PM CDT SAT MAY 8 2021 Key Messages: 1) A severe MCS/squall line is expected to move out of northeast Kansas late this evening and through the KC metro between roughly 11 PM tonight and 3 AM Sunday morning before weakening as it continues toward central Missouri. 2) The primary hazard will be strong straight line wind gusts along the leading edge of the squall line. Widespread gusts of 40 to 50 mph will be likely with a few gusts as high as 60 to perhaps even 70 mph. Hail will likely range from pea size to quarter size. A brief tornado or two also cannot be ruled out. 3) Rainfall totals will likely range from 1 to 1.5" leading to some urban and small stream flooding concerns. Discussion: Water vapor imagery this afternoon shows ascent out ahead of the approaching mid level shortwave trough across the South Central Plains with the center of the surface low currently located over northwest Kansas. A warm front extends eastward from this surface low across northern Kansas and through Kansas City down toward the Lake of the Ozarks. As such, the temperatures south of the warm front are around 75 degrees with mostly clear skies while north of the warm front is much cooler and socked in under a low to mid level cloud deck. This warm front may draw a bit further north through the day today before stalling out somewhere along a St. Joseph to Boonville line. Convective initiation is expected near the surface low across north central Kansas this afternoon. Storms will move eastward and grow upscale into a squall line/MCS by late evening as it approaches our area. The low level jet will increase late tonight as the squall line approaches, which should help keep the squall line severe through the St. Joseph to KC metro with up to 1500 to 2000 J/kg of ML CAPE. Low level wind shear will also be quite strong, with 0-1 km and 0-3 km bulk shear likely exceeding 40 knots. Severe straight line wind gusts will be the primary threat as CAMs indicate that bowing segments will be probable. Also given the very strong low level wind shear and the presence of an east/west quasi stationary warm frontal boundary, a couple brief tornadoes will be possible. While hail will not be the main threat, pea size to perhaps even quarter size hail will be possible. CAM guidance continues to suggest the severe MCS/squall line entering the west/northwest side of the KC metro by around 11 PM to midnight tonight, moving through the metro by around 2 AM Sunday morning before weakening as it travels toward the Ozarks and central Missouri. Rainfall totals will likely range from 1 to 1.5", potentially leading to some urban and small stream flooding issues. All residual shower and thunderstorm activity should exit east of the region by Sunday morning. Sunday afternoon will be chilly with plenty of cold air advection and cloud cover behind the passing trough, with temps in the low 50s. Cooler than normal temperatures will persist into mid to lake week before finally getting back into the 70s by the weekend. There will be a couple slight chances for showers around mid week, but no significant rain is expected through next work week. && .Aviation...(For the 06Z TAFS through 06Z Sunday Night) Issued at 100 AM CDT SUN MAY 9 2021 Thunderstorms continue to roll through the region. Lightning, gusty winds, and rain hang around for the next few hours. Rain decreases in intensity after the initial squall line traverses the terminals. Light rain sticks around for the next few hours. Precipitation exits the region around sunrise. A small wave passes by tomorrow morning which might trigger a couple showers in the region. CIGs gradually lift through the day becoming VFR after 00Z-01Z. Clouds recede and winds become light and variable Sunday night toward the end of the period. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...BMW Aviation...Pesel
Hazardous weather outlook, May 8, 1:55 PM CDT, 11 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 155 PM CDT Sat May 8 2021 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-091900- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 155 PM CDT Sat May 8 2021 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...This Afternoon and Tonight Storms are expected to affect the area tonight, mainly after 9 PM. Some storms are expected to produce damaging winds up to 70 mph and large hail up to the size of half dollars however an isolated tornado cannot be ruled out. In addition to the severe weather, heavy rainfall will be possible with these storms with 1 to locally 3 inches of rain. This may lead to localized flash flooding and minor river flooding. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Sunday through Friday Hazardous weather is not expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Local storm report, May 9, 12:04 AM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1204 AM CDT SUN MAY 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1157 PM TSTM WND GST 2 SSW TRIMBLE 39.45N 94.57W
05/08/2021 E60 MPH CLAY MO PUBLIC
REPORTED NEAR THE INTERSECTION OF HIGHWAY
169 AND STATE ROUTE W.
&&Special weather statement, May 9, 12:29 AM CDT, 1 hour 14 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 1229 AM CDT Sun May 9 2021 MOZ030-031-038-090600- Ray MO-Carroll MO-Lafayette MO- 1229 AM CDT Sun May 9 2021 ...SIGNIFICANT WEATHER ADVISORY FOR RAY...WESTERN CARROLL AND CENTRAL LAFAYETTE COUNTIES UNTIL 100 AM CDT... At 1226 AM CDT, Doppler radar was tracking a strong thunderstorm near Richmond, moving east at 50 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Richmond, Higginsville, Lexington, Carrollton, Waverly, Wellington, Norborne, Hardin, Corder, Alma, Henrietta, Blackburn, Mayview, Rayville, Napoleon, Camden, Bogard, Fleming, Dover and Knoxville. A Severe Thunderstorm Watch remains in effect until 500 AM CDT for central, north central and west central Missouri. LAT...LON 3901 9349 3906 9411 3952 9405 3954 9348 TIME...MOT...LOC 0526Z 266DEG 45KT 3927 9404 Blair
Special weather statement, May 9, 1:00 AM CDT, 43 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
100 AM CDT Sun May 9 2021
KSZ057-105-MOZ043-044-053-054-090645-
Johnson KS-Miami KS-Bates MO-Cass MO-Johnson MO-Henry MO-
100 AM CDT Sun May 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MIAMI...SOUTHEASTERN
JOHNSON...CASS...NORTHWESTERN HENRY...NORTHEASTERN BATES AND WESTERN
JOHNSON COUNTIES UNTIL 145 AM CDT...
At 1259 AM CDT, Doppler radar was tracking a strong thunderstorm over
Cleveland, or 7 miles northeast of Louisburg, moving east at 60 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Belton, Raymore, Harrisonville, Pleasant Hill, Peculiar, Louisburg,
Holden, Garden City, Archie, Lake Winnebago, Drexel, Cleveland,
Urich, Freeman, Creighton, Chilhowee, East Lynne, Kingsville, Lake
Annette and Baldwin Park.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
east central Kansas...and west central Missouri.
LAT...LON 3852 9477 3880 9469 3886 9382 3856 9372
3834 9399
TIME...MOT...LOC 0559Z 280DEG 53KT 3870 9459
LeightonSpecial weather statement, May 9, 1:37 AM CDT, 6 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
137 AM CDT Sun May 9 2021
MOZ044-045-054-090715-
Johnson MO-Pettis MO-Henry MO-
137 AM CDT Sun May 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HENRY...PETTIS AND
SOUTHEASTERN JOHNSON COUNTIES UNTIL 215 AM CDT...
At 136 AM CDT, Doppler radar was tracking a strong thunderstorm near
Chilhowee, or 8 miles south of Warrensburg, moving east at 65 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Sedalia, Warrensburg, Knob Noster, Whiteman Air Force Base, La Monte,
Smithton, Leeton, Green Ridge, Chilhowee, Whiteman Afb, Centerview,
Hughesville, Post Oak and Sedalia Memorial Arpt.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
central and west central Missouri.
LAT...LON 3851 9384 3877 9392 3893 9320 3884 9305
3860 9306
TIME...MOT...LOC 0636Z 253DEG 54KT 3865 9378
LeightonSpecial weather statement, May 9, 1:43 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
143 AM CDT Sun May 9 2021
MOZ031>033-039-040-045-046-090730-
Carroll MO-Saline MO-Chariton MO-Pettis MO-Randolph MO-Cooper MO-
Howard MO-
143 AM CDT Sun May 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHARITON...SOUTHERN
RANDOLPH...NORTHEASTERN PETTIS...EAST CENTRAL CARROLL...HOWARD...
CENTRAL SALINE AND CENTRAL COOPER COUNTIES UNTIL 230 AM CDT...
At 143 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Brunswick to 11 miles southeast of
Marshall. Movement was east at 45 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Moberly, Marshall, Boonville, Fayette, Slater, Salisbury, Huntsville,
Glasgow, New Franklin, Brunswick, Pilot Grove, Higbee, Keytesville,
Clark, Armstrong, Prairie Home, Gilliam, Nelson, Miami and Renick.
This includes Interstate 70 in Missouri between mile markers 76 and
114.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
central and north central Missouri.
LAT...LON 3925 9232 3925 9243 3898 9257 3891 9250
3876 9258 3892 9324 3944 9321 3948 9230
TIME...MOT...LOC 0643Z 277DEG 40KT 3946 9308 3897 9311
LeightonThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 11:19 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 41 min |
| May 8, 11:55 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clay, Clinton, Jackson, Ray | 35 min |
| May 9, 12:29 AM CDT | Special Weather Statement | EAX | Carroll, Lafayette, Ray | 31 min |
| May 9, 1:00 AM CDT | Special Weather Statement | EAX | Cass, Johnson | 45 min |
| May 9, 1:27 AM CDT | Severe Thunderstorm Warning | EAX | Cass, Henry, Johnson | 33 min |
| May 9, 1:37 AM CDT | Special Weather Statement | EAX | Johnson, Pettis | 38 min |
| May 9, 2:11 AM CDT | Special Weather Statement | EAX | Pettis | 34 min |
| May 9, 5:09 AM CDT | Special Weather Statement | EAX | Cass, Clay, Jackson, Johnson, Lafayette, Platte and 1 more | 51 min |
| May 9, 1:25 PM CDT | River Flood Warning | EAX | Johnson, Pettis | 10 hr |
| May 9, 1:25 PM CDT | River Flood Warning | EAX | Cooper, Saline | 25 hr |
Nearby
Special Weather Statements in Missouri, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.